Alert archive / California / Red Flag Warnings in 2025

Red Flag Warning 10, NWS Eureka, CA

September 2, 2025

NWS Eureka, CA issued this red flag warning at Sep 2, 2025, 8:50 PM PDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Sep 2, 2025, 8:50 PM PDT (03:50 UTC)
Expired
Sep 3, 2025, 5:00 AM PDT
In force
8 hr
Issued by
NWS Eureka, CA

The text

As transmitted.

676 
WWUS86 KEKA 030350
RFWEKA

Urgent - Fire Weather Message
National Weather Service Eureka CA
850 PM PDT Tue Sep 2 2025

CAZ204-283-031200-
/O.NEW.KEKA.FW.W.0010.250903T0350Z-250903T1200Z/
Lower Middle Klamath-Trinity-
850 PM PDT Tue Sep 2 2025

...RED FLAG WARNING IN EFFECT UNTIL 5 AM PDT WEDNESDAY...

The National Weather Service in Eureka has issued a Red Flag
Warning, which is in effect until 5 AM PDT Wednesday. 

* AFFECTED AREA...Fire weather zone 204. Fire weather zone 283.

* THUNDERSTORMS...Isolated dry storms over high terrain in the 
  afternoon and early evening hours. 

* OUTFLOW WINDS...Gusty and erratic outflow winds over 40 mph
  possible.

* IMPACTS...any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$


http://weather.gov/eureka
1 follow-up statement
970 
WWUS86 KEKA 031212
RFWEKA

Urgent - Fire Weather Message
National Weather Service Eureka CA
512 AM PDT Wed Sep 3 2025


CAZ204-283-031315-
/O.EXP.KEKA.FW.W.0010.000000T0000Z-250903T1200Z/
Lower Middle Klamath-Trinity-
512 AM PDT Wed Sep 3 2025

...RED FLAG WARNING HAS EXPIRED...



$$


http://weather.gov/eureka

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Eureka, CA wrote its last area forecast discussion before this red flag warning went out at Sep 2, 3:16 PM PDT, 5 hours 34 minutes earlier.

Area forecast discussion, Sep 2, 3:16 PM PDT, 5 hours 34 minutes before
AREA FORECAST DISCUSSION
National Weather Service Eureka CA
316 PM PDT Tue Sep 2 2025

.SYNOPSIS...Isolated dry thunderstorms remain possible in the
interior late this afternoon and evening. Hot temperatures likely
through Wednesday for the interior. Stratus likely for the
coastal areas with marginal short-lived clearing in the afternoons
for the coming days. Another upper level low/trough will bring a
slight chance of showers, perhaps some thunderstorms, across the
northern portions of the area Thursday and Friday.

&&

.DISCUSSION...An upper level low/trough continue to approaches
slowly from the south today, while moisture has surged across the
area. Radar imagery showed showers from southeast moving across
Trinity County, while surface observations reported few hundredths
of an inch. Cloudiness will continue to diminish from south to
north during the next hour or so, allowing a surface heating with
high temperatures rapidly climbing to mid 90's and reaching or
exceeding 100F across the interior. The progressive aforementioned
disturbance will bring an increasing instability and breezy winds
late this afternoon and evening. Breezy easterly winds have been
developed with gusts from 25 to around 30 mph over the higher
terrain. Dry low levels and DCAPE over 1000 J/kg support gusty
outflow winds of up to 40-60 mph for any storms that do form.

Tonight, lingering chances (15%) of showers and thunderstorms are
expected over the northeastern portion of Trinity County with
showers as the trough continue to move northward. CAMs show weak
returns over the Trinity Horn while moderate to strong returns
farther east and north of the area.

On Wednesday, the shortwave disturbance begins to move northward and
the weather quiets down. An approaching upper level trough is
expected to gradually approach the area from the west pushing the
warmer air ridging off to the east. This may help to weaken the
low level inversion, allowing a period of clearing skies long the
coastal areas.

Thursday and Friday, an upper level low/trough will approaches
the area. The winds aloft shift to the southwest. This will bring
a slight chances (10-20%) of showers across the northern portion
of the forecast area, especially for Del Norte County. GFS and NAM
suggest an increasing instability over interior Del Norte and
northern Trinity counties on Thursday and Friday. Sounding models
show elevated instability with an inverted V over Trinity County
on Thursday. Temperatures are expected to diminish by a degree or
two in most areas and another few degrees Thursday.

On Friday and Saturday, more significant cooling is expected with
interior highs in the high 80's to low 90's Friday and the 80s
mainly on Saturday. The coastal inversion will be fairly weak by
this point and it may allow the coast to clear out allowing
weekend temperatures in the mid 60s. /ZVS

&&

.AVIATION...18Z TAFs)...Stratus offshore continues to impact the
coastal terminals late this morning. Some lifting and scattering is
already occurring around ACV, and this is likely to continue into
the afternoon hours. Light onshore winds will support stratus
remaining right off the coast with brief IFR impacts possible into
the evening. An eddy offshore continues to reinforce stratus at CEC,
so confidence is lower on significant improvement at CEC this
afternoon. Some brief clearing is still possible, but it will be
short lived. Most models are suggesting a shallow marine layer again
this evening and overnight, with LIFR ceilings and visibilities.
There is some uncertainty as an area of low pressure moves overhead,
which may deepen the marine layer slightly and raise ceiling heights
from what is forecast. Still this may only raise ceilings from LIFR
to IFR. The interior areas, including UKI, remain VFR with mainly
high clouds and breezy winds this afternoon. Thunderstorm activity
is like to remain to the north and east this afternoon and evening,
primarily in Trinity and Siskiyou Counties. JB

&&

.MARINE...Northerly winds continue with gusts up to 25-35 kts
possible in the lee of Cape Mendocino this afternoon. The outer
waters north of the Cape forecast to see wind gusts of around 15-20
kts, while nearshore areas continue to see light winds. Seas remain
steep in the outer waters. A brief lull is possible this evening and
overnight north of Cape Mendocino, but steep waves of 6-7 ft return
by Wednesday morning.

The strong winds in the lee of the Cape start to ease somewhat
tonight into Wednesday as a low pressure system moves up from the
south. Still, northerly gusts of 15-20 kts are likely in the outer
waters Wednesday afternoon. By Thursday, a broad trough approaches
the area from the north which finally eases the northerly winds,
especially north of Cape Mendocino. A series of shortwaves late week
into the weekend will maintain milder conditions conditions. Winds
may turn southerly at times, depending on how far south the trough
dips. JB

&&

.FIRE WEATHER...Temperatures climbing rapidly to above normal
across the interior as the surge of moisture continues to move
northward and the sky clear out from south to north. There remain
slight chance (15%) of isolated dry thunderstorms in the interior
through this evening with increasing instability this afternoon
and evening, primarily for Trinity County. Diurnal, terrain
driven winds forecasted with breezy afternoon winds outside of any
gusty winds from thunderstorms. Gusty and erratic outflow winds
of 40 to 60 mph are possible with any storms that do form. Even
if no storms form, fire danger is expected to increase. The
overall atmospheric instability will increase ventilation/mixing
allowing for more fire growth and the potential for plume
dominated potential. The high mixing heights will also mix down
wind gusts of 25 to 30 mph in the higher terrain and exposed
areas. A Red Flag Warning remain in effect until 8PM PDT this
evening for Fire Weather Zones 204 and 283.

Winds trend downward Wednesday, but warm temperatures and very low
afternoon RH with poor overnight recoveries in the high elevations
are forecast to continue through Thursday. An approaching upper
level low/trough will bring a slight chances (10-20%) of
precipitation across the northern portion of the area Thursday
and Friday. This will bring an increasing instability, with the
potential of isolated thunderstorms across interior Del Norte and
northern Trinity counties. Cooler weather with below normal
temperatures and generally higher relative humidity is expected
for this weekend.

&&

.EKA WATCHES/WARNINGS/ADVISORIES...
CA...
     Red Flag Warning until 8 PM PDT this evening for CAZ204-283.

NORTHWEST CALIFORNIA COASTAL WATERS...
     Small Craft Advisory until 11 PM PDT this evening for
     PZZ455.

     Small Craft Advisory until 3 PM PDT this afternoon for
     PZZ470.

     Small Craft Advisory from 3 AM Wednesday to 3 PM PDT
     Thursday for PZZ470.

     Small Craft Advisory until 3 PM PDT Thursday for PZZ475.

&&

NOTE: The full forecast discussion is now regularly issued between
10 am/pm and 1 pm/am. Additional updates will be issued as needed.

Visit us at https://www.weather.gov/eureka

Follow us on Facebook and Twitter at:
https://www.facebook.com/NWSEureka
https://www.twitter.com/NWSEureka

For forecast zone information
see the forecast zone map online:
https://www.weather.gov/images/eka/zonemap.png

Nearby

Red Flag Warnings in California, 2025Every red flag warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.